Alert archive / Kansas / Heat Advisories in 2012

Heat Advisory 2, NWS Dodge City, KS

June 24, 2012Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this heat advisory at Jun 24, 2012, 3:51 AM CDT for Ellis County, Trego County, Kansas. It took effect at Jun 24, 2012, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 3:51 AM CDT (08:51 UTC)
In effect from
Jun 24, 2012, 1:00 PM CDT
Expired
Jun 24, 2012, 9:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
3426 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WWUS73 KDDC 240851
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
351 AM CDT SUN JUN 24 2012

...EXTREMELY WARM TEMPERATURES EXPECTED TODAY...

.TEMPERATURES WILL CLIMB INTO THE 105 TO 109 DEGREE RANGE ACROSS
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS THIS AFTERNOON.
ALTHOUGH RELATIVE HUMIDITY LEVELS ARE FORECAST TO DROP TO AROUND
15 TO 25 PERCENT, HEAT INDEX VALUES ARE EXPECTED TO REACH AROUND
105.

KSZ030-031-241700-
/O.NEW.KDDC.HT.Y.0002.120624T1800Z-120625T0200Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
351 AM CDT SUN JUN 24 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* HEAT INDICES...VALUES OF AROUND 105

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
3 follow-up statements
803 
WWUS73 KDDC 241725
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1225 PM CDT SUN JUN 24 2012

...VERY HOT TEMPERATURES ARE EXPECTED THIS AFTERNOON...

.TEMPERATURES WILL CLIMB INTO THE 107 TO 112 DEGREE RANGE ACROSS
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS THIS AFTERNOON.
VERY DRY AIR ALOFT WILL MIX WITH SLIGHTLY LESS DRY AIR NEAR THE
SURFACE, AND RELATIVE HUMIDITIES WILL DROP TO AROUND 15 PERCENT
DURING THE HOTTEST PART OF THE AFTERNOON. EVEN WITH THE LOW
RELATIVE HUMIDITIES, HEAT INDEX VALUES WILL APPROACH 105.

KSZ030-031-250130-
/O.CON.KDDC.HT.Y.0002.120624T1800Z-120625T0200Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
1225 PM CDT SUN JUN 24 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* HEAT INDICES...VALUES OF AROUND 105

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES
  FOR PETS AND LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
823 
WWUS73 KDDC 242103
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
403 PM CDT SUN JUN 24 2012

...VERY HOT TEMPERATURES ARE EXPECTED AGAIN MONDAY AFTERNOON...

.TEMPERATURES WILL CLIMB INTO THE 107 TO 112 DEGREE RANGE ACROSS 
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN MONDAY 
AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO 20 PERCENT 
RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THELOW RELATIVE 
HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW HOURS.

KSZ030-031-250515-
/O.NEW.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/
/O.CON.KDDC.HT.Y.0002.000000T0000Z-120625T0200Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
403 PM CDT SUN JUN 24 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY. 

* HEAT INDICES...VALUES OF AROUND 105

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
044 
WWUS73 KDDC 250204
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
904 PM CDT SUN JUN 24 2012

...VERY HOT TEMPERATURES ARE EXPECTED AGAIN MONDAY AFTERNOON...

.TEMPERATURES WILL CLIMB INTO THE 107 TO 112 DEGREE RANGE ACROSS
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN MONDAY
AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO
20 PERCENT RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH
THE LOW RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR
A FEW HOURS.

KSZ030-031-251100-
/O.EXP.KDDC.HT.Y.0002.000000T0000Z-120625T0200Z/
/O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
904 PM CDT SUN JUN 24 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY...
...HEAT ADVISORY HAS EXPIRED...

* HEAT INDICES...VALUES OF AROUND 105

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 24, 3:44 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 24, 3:44 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
344 AM CDT SUN JUN 24 2012

...UPDATED LONG TERM DISCUSSION...

.SYNOPSIS...
ISSUED AT 1221 AM CDT SUN JUN 24 2012

WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL RIDGE
OF HIGH PRESSURE ANCHORED ACROSS THE WESTERN HIGH PLAINS. NEAR THE
SURFACE, A LEE SIDE TROUGH OF LOW PRESSURE REMAINS SITUATED ACROSS
EXTREME EASTERN COLORADO. A BAND OF LOW LEVEL MOISTURE WITH H85
DEWPOINTS NEAR 15C, IS STRETCHING NORTHWARD ACROSS MUCH OF OKLAHOMA
INTO EASTERN AND CENTRAL KANSAS.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 103 AM CDT SUN JUN 24 2012

SHORT RANGE MODELS INDICATE A BROAD AND VERY AMPLIFIED UPPER LEVEL
RIDGE REMAINING ACROSS THE WESTERN HIGH PLAINS TODAY AND TONIGHT.
ALONG WITH A VERY WEAK FLOW ALOFT PREVAILING ACROSS THE REGION,
HOT AND DRY CONDITIONS ARE LIKELY TO CONTINUE ACROSS WESTERN
KANSAS TODAY INTO TONIGHT. TEMPERATURES WILL REMAIN VERY WARM
AGAIN TODAY AS WARM AIR ADVECTION CONTINUES NORTHWARD INTO WESTERN
KANSAS DUE TO A LEE SIDE TROUGH OF LOW PRESSURE INFLUENCING A MODEST
SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW INTO THE AREA. THE NAM AND
GFS ONCE AGAIN SHOW H85 TEMPERATURES RANGING FROM THE MID TO UPPER
20S(C) ACROSS CENTRAL KANSAS TO NEAR 35C ALONG THE COLORADO
BORDER. WITH STEEP LAPSE RATES DEVELOPING IN THE LOWER TO MID LEVELS
BY MID TO LATE AFTERNOON, LOOK FOR HIGHS JUST ABOVE 100F ACROSS
SOUTH CENTRAL KANSAS TO NEAR OR JUST ABOVE 105F IN SOUTHWEST, WEST
CENTRAL, AND CENTRAL KANSAS. A HEAT ADVISORY MAY NEED TO BE
CONSIDERED FOR PORTIONS OF CENTRAL KANSAS LATER THIS AFTERNOON AS
HEAT INDICES ARE PROJECTED TO REACH NEAR 105F. EXPECT LOWS
PRIMARILY IN THE 70S(F) AGAIN TONIGHT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 343 AM CDT SUN JUN 24 2012

THE LATEST RUNS OF THE GFS, ECMWF AND CANADIAN CONTINUE TO POINT
TOWARD A PROTRACTED PERIOD OF HEAT THROUGH MUCH OF THIS WEEK. THE
FIRST HALF OF THE WEEK WILL SEE UPPER LEVEL HIGH PRESSURE CENTERED
OVER THE CENTRAL HIGH PLAINS WITH 850 MILLIBAR TEMPERATURES RUNNING
GENERALLY IN THE 30-35 DEG C RANGE. THIS WILL RESULT IN DAYTIME HIGH
TEMPERATURES CONTINUING AROUND 103-108 DEGREES THROUGH WEDNESDAY. A
STRONG SHORTWAVE TROUGH WILL MOVE FROM SOUTHERN CANADA THROUGH THE
GREAT LAKES INTO THE NORTHEASTERN STATES BY MONDAY NIGHT. THIS WILL
PUSH A COLD FRONT SOUTHWEST TOWARD THE CENTRAL PLAINS. A REINFORCING
SHOT OF HIGH PRESSURE MOVING INTO THE UPPER MIDWEST WILL NUDGE A
STATIONARY FRONT SOUTH OUT OF NEBRASKA INTO NORTHERN AND EASTERN
KANSAS. THE MODELS ARE ALL KEEPING THIS FRONT ALONG OR NORTH OF THE
KANSAS NEBRASKA BORDER. THE FRONT COULD POTENTIALLY MAKE IT A LITTLE
FARTHER SOUTH BUT IT WILL HAVE A HARD TIME GIVEN THE STRENGTH OF THE
UPPER HIGH PRESSURE.

THE MODELS HAVE BEEN CONSISTENT WITH THE IDEA OF AN UPPER LEVEL LOW
PRESSURE SYSTEM OFF THE OREGON COAST MOVING INTO SOUTHERN CANADA BY
MIDWEEK WHICH EFFECTIVELY FLATTENS OUT THE UPPER LEVEL HIGH PRESSURE
OVER THE CENTRAL CONUS. THE NORTHERN AND CENTRAL PLAINS WILL COME
UNDER WEAK NORTHWESTERLY FLOW AS THE RIDGE REBUILDS OVER THE
ROCKIES. THE MODELS HAVE BEEN STRUGGLING WITH HOW TROPICAL STORM
DEBBY WILL MOVE OUT OF THE GULF OF MEXICO THIS WEEK. THE CANADIAN
AND GFS ARE NOW LIFTING THE SYSTEM OUT ACROSS THE SOUTHEASTERN
STATES INTO THE ATLANTIC BY TUESDAY NIGHT AND WEDNESDAY. THE ECMWF
TAKES THE SYSTEM SLOWLY UP INTO THE ARKLATEX REGION BY LATE WEEK.
OBVIOUSLY THERE CONTINUES TO BE A LOT OF DISCREPANCY AMONG THE
MODELS. FOR WESTERN KANSAS WE SHOULD SEE SOMEWHAT COOLER, BUT STILL
ABOVE NORMAL, TEMPERATURES LATE IN THE WEEK ALONG WITH SMALL CHANCES
FOR THUNDERSTORMS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1203 AM CDT SUN JUN 24 2012

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH LATE THIS
AFTERNOON. AS FOR WINDS, A LEE SIDE TROUGH OF LOW PRESSURE WILL
REMAIN ANCHORED ACROSS EXTREME EASTERN COLORADO TODAY AS A HIGH
PRESSURE CENTER ALOFT SETS UP ACROSS WESTERN KANSAS. AS A RESULT,
SOUTHERLY WINDS OF 10 TO 20KT WILL CONTINUE THROUGH THIS MORNING
AND INTO THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 105  70 106  71 /   0   0   0   0
GCK 107  70 106  71 /   0   0   0   0
EHA 105  72 104  70 /   0   0   0   0
LBL 105  70 105  71 /   0   0   0   0
HYS 108  70 105  71 /   0   0   0  10
P28 103  72 103  71 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JJOHNSON
SHORT TERM...JJOHNSON
LONG TERM...GERARD
AVIATION...JJOHNSON
Hazardous weather outlook, Jun 23, 10:33 AM CDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1033 AM CDT SAT JUN 23 2012

KSZ030-031-043>046-061>066-074>081-084>090-241545-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1033 AM CDT SAT JUN 23 2012 /933 AM MDT SAT JUN 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH
WILL OCCUR THIS MORNING FROM LIBERAL TO HAYS, BUT WINDS WILL
DIMINISH TO 15 TO 25 MPH THIS AFTERNOON. TEMPERATURES WILL RISE TO
NEAR 110 DEGREES IN ELLIS, TREGO, SCOTT, LANE AND NESS COUNTIES
THIS AFTERNOON, AND HEAT INDEX VALUES WILL APPROACH 105. LOW
RELATIVE HUMIDITIES, HOT TEMPERATURES AND GUSTY WINDS WILL FAVOR ACTIVE FIRE
BEHAVIOR TODAY, AND OUTDOOR BURNING IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS
TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED.
REGARDLESS,
ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO
GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:03 PM CDTHeat AdvisoryDDCEllis, Trego28 hr

Nearby

Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.